zbMATH — the first resource for mathematics

A priori estimates and existence for quasi-linear elliptic equations. (English) Zbl 1169.35336
Summary: We study the boundary value problem for quasi-linear elliptic equation
\[ \begin{aligned}{\text{div}}(|\nabla u|^{m-2} \nabla u) + B(z,u,\nabla u) &= 0 \quad \text{in }\Omega,\\ u &= 0 \quad \text{on } \partial\Omega, \end{aligned} \] where \(\Omega\subset\mathbb R^n\) \((n\geq 2)\) is a connected smooth domain, and the exponent \({m\in(1,n)}\) is a positive number. Under appropriate conditions on the function \(B\), a variety of results on a priori estimates, existence and non-existence of positive solutions are established. The results are generically optimum for the canonical prototype \(B = |u|^{p-1} u\), \(p>m-1\).

35J65 Nonlinear boundary value problems for linear elliptic equations
35J55 Systems of elliptic equations, boundary value problems (MSC2000)
35B45 A priori estimates in context of PDEs
35J20 Variational methods for second-order elliptic equations
Full Text: DOI
[1] Acerbi E. and Fusco N. (1989). Regularity for minimizers of non-quadratic functionals: the case 1 < p < 2. J. Math. Anal. Appl. 140: 115–135 · Zbl 0686.49004 · doi:10.1016/0022-247X(89)90098-X
[2] Dancer, N., Wei, J., Weth, T.: A priori bounds verses multiple existence of positive solutions for a non-linear Schrodinger system. Preprint · Zbl 1191.35121
[3] de Figueiredo D., Lions P. and Naussbaum R. (1982). A priori estimates and existence of positive solutions of emilinear elliptic equations. J. Math. Pures Appl. 61: 41–63 · Zbl 0452.35030
[4] DiBenedetto E. (1983). C 1+\(\alpha\) Local regularity of weak solutions of degenerate elliptic equations. Nonlinear Anal. 7: 827–850 · Zbl 0539.35027 · doi:10.1016/0362-546X(83)90061-5
[5] Gidas B. and Spruck J. (1981). A priori bounds for positive solutions of nonlinear elliptic equations. Commun. PDE 6: 883–901 · Zbl 0462.35041 · doi:10.1080/03605308108820196
[6] Lieberman G.M. (1988). Boundary regularity for solutions of degenerate elliptic equations. Nonlinear Anal. 12: 1202–1219 · Zbl 0675.35042 · doi:10.1016/0362-546X(88)90053-3
[7] Ruiz D. (2004). A priori estimates and existence of positive solutions for strongly nonlinear problems. J. Differ. Equ. 199: 96–114 · Zbl 1081.35037 · doi:10.1016/j.jde.2003.10.021
[8] Serrin J. and Zou H. (2002). Cauchy–Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities. Acta Math. 189: 79–142 · Zbl 1059.35040 · doi:10.1007/BF02392645
[9] Tolksdorf P. (1984). Regularity for a more general class of quasilinear elliptic equations. J. Differ. Equ. 51: 126–150 · Zbl 0522.35018 · doi:10.1016/0022-0396(84)90105-0
[10] Vazquez J.-L. (1984). A strong maximum principle for some quasilinear elliptic equations. Appl. Math. Optim. 12: 191–202 · Zbl 0561.35003 · doi:10.1007/BF01449041
[11] Zou H. (2006). A priori estimates and existence for strongly coupled semilinear cooperative elliptic systems. Commun. PDE 31: 735–773 · Zbl 1137.35027 · doi:10.1080/03605300500394470
[12] Zou H. (2007). Existence and non-existence for strongly coupled quasi-linear cooperative elliptic systems. J. Math. Soc. Jpn. 59(2): 393–421 · Zbl 1197.35099 · doi:10.2969/jmsj/05920393
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.